Thunderstorm Wind, Noble
- When
- July 21, 5:40 PM CST
- Where
- Noble County, 2 mi E of Billings
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.533, -97.400
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 21, 1:42 PM CST, 3 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 242 PM CDT MON JUL 21 2003 CLOUDS CONTINUE ACROSS SOUTHERN TWO-THIRDS OF FA ALONG WITH SOME LINGERING SHOWERS...MOST OF WHICH IS NOT REACHING THE GROUND...BUT COULD CAUSE A FEW SPRINKLES ACROSS THE AREA THIS EVENING. WEAK BOUNDARY HAS STALLED ACROSS NORTHERN PORTIONS OF FA THIS AFTN. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE FA OVERNIGHT INTO TUES. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT THRU TUES NIGHT. THUNDERSTORM COMPLEX COULD DEVELOP TO THE NORTH AND MOVE INTO THE AREA TONIGHT AS AN UPR LVL SHORTWAVE DIGS ACROSS THE CENTRAL PLAINS. FRONT EXPECTED TO BE SOUTH OF FA TUES BRINGING SOME RELIEF TO THE HEAT. UPR RIDGE WILL BUILD BACK ACROSS THE AREA BRINGING A WARMING TREND FOR THE REST OF THE WEEK. UPR LVL RIDGE EXPECTED TO REMAIN IN PLACE THRU THE WEEKEND. GFS PROGS ANOTHER FRONT MOVING ACROSS THE PLAINS OVER THE WEEKEND INTO EARLY NEXT WEEK. WILL KEEP EXTENDED FORECAST DRY FOR NOW. OKC 74 92 65 90 / 30 30 10 0 HBR 74 93 64 94 / 20 20 20 10 SPS 77 96 68 95 / 10 20 20 20 GAG 68 88 60 90 / 30 20 10 0 PNC 69 89 63 88 / 40 30 10 0 DUA 77 94 70 90 / 20 30 20 20 FORECAST ID = 25 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-221200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUL 21 2003
THIS HAZARDOUS WEATHER OUTLOOK PERTAINS TO NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO FORM ALONG A COLD FRONT ACROSS KANSAS
LATER THIS AFERNOON AND THIS EVENING. WINDS ALOFT WILL PROBABLY BRING SOME
OF THESE STORMS INTO NORTHERN OKLAHOMA WITH THE FRONT TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JULY 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HIGH FIRE DANGER WILL EXIST TODAY...ACROSS THE WESTERN TWO
THIRDS OF OKLAHOMA...AND WESTERN NORTH TEXAS. REFER TO THE LATEST
FIRE DANGER STATEMENT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE TUESDAY AND TUESDAY
NIGHT...BEFORE DIMINISHING EARLY WEDNESDAY...AS A COLD FRONT MOVES
SOUTH OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700 AM
TUESDAY.OKZ012-013-212345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 626 PM CDT MON JUL 21 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND NOBLE COUNTIES. A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 40 MPH...WAS LOCATED OVER BILLINGS AT 626 PM CDT...MOVING SOUTHEAST AT 15 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME....HOWEVER STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. 30
The Vance AFB radar (KVNX), 69 km away, was scanning. The volume nearest the first event began at 23:39 UTC.
3 thunderstorm wind. Local standard time, as filed.
Wind damage was reported on the south side of town. Several four to five inch diameter tree limbs and two power poles were downed. Several homes also received shingle damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370238, 5370239, 5370240.